Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

June 25, 2014Bolivar County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 25, 2014, 8:21 PM CDT for Bolivar County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Jun 25, 2014, 8:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS84 KJAN 260121
SPSJAN
MSZ018-260150-
BOLIVAR MS-
821 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED JUN 25 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SCOTT AT 821 PM CDT...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 9074 3353 9090 3353 9111 3354 9115
      3367 9108 3368 9103 3371 9105 3377 9102
      3378 9099 3380 9100 3384 9098
TIME...MOT...LOC 0121Z 209DEG 15KT 3358 9100

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:58 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 25, 2:58 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT WED JUN 25 2014

.SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING THIS
AFTERNOON MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THESE
WILL LINGER INTO THE EVENING HOURS AND PRODUCE A FEW AREAS OF HEAVY
RAIN BEFORE WEAKENING THIS EVENING. LATER TONIGHT...SEVERAL MODELS
INCLUDING THE 12Z GFS AND SEVERAL RUNS OF THE SREF SHOW THE WAVE
CURRENTLY PRODUCING INTENSE STORMS ALONG AND OFF THE LOUISIANA COAST
MOVING NORTHEAST. IF THIS OCCURS...STORMS COULD MOVE BACK INTO OUR
AREA POSSIBLY PRODUCING SOME HEAVY RAINFALL LATER TONIGHT. OTHER MODEL
SOLUTIONS ARE NOT AS BULLISH WITH THIS SCENARIO. HAVE ELECTED TO
CONTINUE POPS ALL NIGHT WITH HIGH POPS CONTINUING INTO THURSDAY. THE
RISK FOR LOCALLY HEAVY RAIN WILL CONTINUE WITH PWATS AROUND 2 INCHES.

STORMS WILL BECOME MORE SCATTERED THURSDAY NIGHT THROUGH FRIDAY NIGHT
AS THE WET PERIOD CONTINUES. /SW/

.LONG TERM...(SATURDAY INTO THE MIDDLE OF NEXT WEEK)...THROUGH THE
WEEKEND OUR REGION WILL BE TRANSITIONING FROM WEAK TROUGHING AND
PERTURBED UPPER LEVEL FLOW TO PRIMARILY HIGH PRESSURE ALOFT AS
TROUGHING PULLS WELL BACK TO THE NORTHWEST. UNFORTUNATELY (FOR THOSE
WHO HAVE GROWN TIRED OF SHOWERS AND THUNDERSTORMS) THIS PATTERN
CHANGE FOR OUR REGION LOOKS TO ONLY GRADUALLY CUT BACK ON RAIN
CHANCES.

THE FLY IN THE OINTMENT IS THE FACT THE RETREATING TROUGH THIS
WEEKEND WILL SHARPEN AND PROMPT DEEPENING SURFACE LOW PRESSURE IN
THE NORTHERN PLAINS...THEREBY INDUCING A STRONG PIPELINE OF GULF
MOISTURE TRANSPORT FROM THE GULF NORTHWARD ROUGHLY ALONG AND WEST OF
THE MS RIVER. SINCE THE MID LEVELS OF THE ATMOSPHERE OVER OUR REGION
WILL NOT YET BE WARM ENOUGH TO BE CAPPED TO CONVECTION THIS MOISTURE
TRANSPORT WILL FUEL SCATTERED SHOWERS AND STORMS...ESPECIALLY IN
WESTERN ZONES. POPS WILL BE HIGHEST FRIDAY AND SATURDAY...TRENDING
DOWN A LITTLE SUNDAY. CLOUDS AND PRECIP WILL WORK TO HOLD
TEMPERATURES DOWN IN WESTERN ZONES DURING THIS TIME ALTHOUGH AREAS
IN THE EAST SHOULD SEE A GRADUAL WARMING BUT PROBABLY NOT ANY TRUE
HEAT UNTIL POSSIBLY SUNDAY. FORTUNATELY THERE ARE NO SIGNALS FOR
HAZARDOUS WEATHER OVER THIS PERIOD ALTHOUGH SOME BRIEFLY GUSTY
THUNDERSTORMS ARE OF COURSE POSSIBLE.

BY MONDAY AND INTO THE MIDDLE OF NEXT WEEK MODELS SHOW DECENT
AGREEMENT ON DEEP LAYER RIDGING TO BECOME MORE FIRMLY IN CONTROL OF
THE WEATHER ACROSS THE LOWER MS VALLEY. AFTERNOON SHOWERS AND STORMS
SHOULD BECOME MUCH HARDER TO COME BY DURING THIS TIME AND THE AMOUNT
OF PRECIP GENERATED BY THE GFS WAS DEEMED TOO HIGH AND THE EURO AND
ITS MOS STATISTICS FOR TEMPS AND POPS FOLLOWED MORE CLOSELY. HEAT
WILL INCREASE FOR ALL AREAS WITH MID 90S LIKELY BECOMING WIDESPREAD.
MODEL CONSENSUS IS SHOWING SIGNALS FOR A FAIR AMOUNT OF AFTERNOON
MIXING WHICH WOULD LIMIT HEAT INDEX VALUES TO NOT MUCH HIGHER THAN
ACTUAL TEMPERATURE. HOWEVER...AT THIS JUNCTURE I AM SKEPTICAL OF
THIS ASPECT OF THE MODELS SINCE VERY MOIST SOILS WILL BE QUICK TO
CONTRIBUTE LOW LEVEL MOISTURE THROUGH EVAPOTRANSPIRATION AND SOME
CAPPING COULD LIMIT BOUNDARY LAYER DEPTH (AND THEREFORE ALSO HELP TO
KEEP DEWPOINTS HIGH). WITH ALL THIS IN MIND HEAT INDEX VALUES
GETTING AT LEAST TO THE CENTURY MARK IS A DECENT BET FOR THE FIRST
HALF OF NEXT WORK WEEK AND THE EVENTUAL ISSUANCE OF HEAT ADVISORIES
IS NOT IMPOSSIBLE. DUE TO UNCERTAINTIES WE WILL CONTINUE TO MONITOR
AND NOT MENTION THIS POTENTIAL IN THE HWO YET. /BB/

&&

.AVIATION...VFR SKIES PREVAIL ACROSS REGION THIS AFTN WITH SHRA/TSRA
DEVELOPING ACROSS NE AL AND CENTRL/S MS. WILL MONITOR SITES CLOSE
FOR DIRECT TSRA IMPACT OTHERWISE WILL KEEP VCTS. BRIEF MVFR/IFR
CONDS COULD OCCUR AT ANY SITE IF DIRECTLY IMPACTED. NORTHERN SITES ARE
LESS LIKELY TO HAVE TSRA WITH DRIER AIR IN PLACE. WEST TO SOUTHWEST
WINDS OF 5 TO 10 KT EXPECTED THIS AFTN AND LESS THAN 5 KT OVERNIGHT.
SHRA WITH EMBEDDED TSRA WILL OVERSPREAD SW MS STARTING 06Z THROUGH
THURSDAY MORNING FOR ALL SITES WITH GTR LAST. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  83  68  88 /  47  74  42  54
MERIDIAN      69  82  66  90 /  35  68  40  47
VICKSBURG     70  84  68  88 /  50  72  46  57
HATTIESBURG   71  84  69  90 /  33  79  25  46
NATCHEZ       69  83  68  87 /  47  76  24  53
GREENVILLE    71  85  70  87 /  46  63  61  61
GREENWOOD     70  83  68  88 /  42  64  57  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 25, 2:20 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT WED JUN 25 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
220 PM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ALLEN

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 25, 4:51 PM CDT, 3 hours 30 minutes before
LAZ008-009-015-016-252230-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
451 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT WED JUN 25 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WARDEN AT 451 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN WEST CARROLL...NORTHWESTERN MADISON...EXTREME
SOUTHWESTERN EAST CARROLL AND NORTHEASTERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3265 9155 3246 9139 3242 9162 3257 9171
TIME...MOT...LOC 2151Z 240DEG 9KT 3253 9154

MRM
Special weather statement, Jun 25, 6:09 PM CDT, 2 hours 12 minutes before
MSZ055-056-252340-
SMITH MS-SIMPSON MS-
609 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT WED JUN 25 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER SANATORIUM AT 609 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3189 8992 3205 8983 3204 8973 3207 8973
      3202 8956 3181 8973
TIME...MOT...LOC 2309Z 209DEG 15KT 3193 8977

MRM
Local storm report, Jun 25, 7:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLASH FLOOD      CLINTON                 32.34N 90.33W
06/25/2014                   HINDS              MS   PUBLIC

            STREET FLOODING OFF OF I-20 IN CLINTON ALONG FOUNTAIN
            PARK DRIVE. REPORT VIA MPING.

0600 PM     FLASH FLOOD      CLINTON                 32.34N 90.33W
06/25/2014                   HINDS              MS   PUBLIC

            CLINTON BUSINESS PARKING LOT FLOODED. REPORT RELAYED VIA
            SOCIAL MEDIA.

&&

JCULIN
Special weather statement, Jun 25, 7:49 PM CDT, 32 minutes before
MSZ054>056-062>066-260135-
SMITH MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JONES MS-
JEFFERSON DAVIS MS-COVINGTON MS-COPIAH MS-
749 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT WED JUN 25 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ROCKPORT TO 8 MILES SOUTHWEST OF COLLINS AT
749 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN COPIAH...COVINGTON...NORTHERN JEFFERSON
DAVIS...WEST CENTRAL JONES...NORTHERN LAWRENCE...EXTREME NORTHEASTERN
LINCOLN...SOUTHERN SIMPSON AND SOUTH CENTRAL SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3197 9002 3186 8959 3168 8932 3144 8963
      3163 8990 3173 9033
TIME...MOT...LOC 0049Z 228DEG 18KT 3177 9015 3169 8982
          3156 8964

GRG
Special weather statement, Jun 25, 7:51 PM CDT, 30 minutes before
MSZ056-057-065-066-260130-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
751 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT WED JUN 25 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TAYLORSVILLE AT 751 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN
JONES AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3203 8926 3182 8916 3172 8950 3188 8959
TIME...MOT...LOC 0051Z 246DEG 13KT 3184 8945

GRG
Special weather statement, Jun 25, 8:21 PM CDT, 0 minutes before
MSZ018-260150-
BOLIVAR MS-
821 PM CDT WED JUN 25 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED JUN 25 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SCOTT AT 821 PM CDT...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 9074 3353 9090 3353 9111 3354 9115
      3367 9108 3368 9103 3371 9105 3377 9102
      3378 9099 3380 9100 3384 9098
TIME...MOT...LOC 0121Z 209DEG 15KT 3358 9100

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:49 PM CDTSpecial Weather StatementJANCovington, Simpson46 min
Jun 25, 7:51 PM CDTSpecial Weather StatementJANSmith39 min
Jun 25, 8:33 PM CDTSpecial Weather StatementJANHolmes42 min
Jun 26, 4:14 PM CDTSpecial Weather StatementJANAdams46 min
Jun 26, 4:19 PM CDTSpecial Weather StatementJANForrest26 min
Jun 26, 4:54 PM CDTSpecial Weather StatementJANMarion46 min
Jun 26, 5:11 PM CDTSpecial Weather StatementJANFranklin44 min
Jun 26, 5:22 PM CDTSpecial Weather StatementJANLamar, Marion43 min
Jun 26, 5:50 PM CDTSpecial Weather StatementJANMarion45 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
Jun 26, 6:29 PM CDTSpecial Weather StatementJANSmith41 min
Jun 26, 6:35 PM CDTSpecial Weather StatementJANSimpson40 min
Jun 26, 6:50 PM CDTSevere Thunderstorm WarningJANRankin, Simpson40 min
Jun 26, 3:30 PM CDTSpecial Weather StatementJANWest Feliciana40 min
Jun 26, 5:16 PM CDTSpecial Weather StatementJANFranklin59 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.